Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

What causes severe abdominal distension?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1416 Questions
Question
Having severe stomach distinction for the last 4 days, thought it was a type of stomach flu, stayed in bed for 2 days, tummy so hard it hurt. Have had no appetite and when I do it’s a very small amount and it seems to sit very high in the stomach distention.
Fri, 11 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Saddiq Ulabidin 2 hours later
Brief Answer:
May need Motility agents and Xray erect abdomen

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's sad to know what you had been going through lately.

Based on the history you have shared, It can be simple case of dyspepsia but causes like gastritis or pepetic ulcer disease should be ruled out. I would suggest to visit your primary physician and get detailed abdominal examination done including frequency of bowel sounds or movements. X-ray erect abdomen would be appropriate to look for any dilated gut loops or geaseous distentions. Ultrasound may reveal decreased parystalsis as that can also lead to flatulence. Continue using antacids like omperazole before meals and motility agents like domperidone. Using soft diets and avoiding heavy, spicy, junk meals or fizzy drinks is recommended.

Wishing you a speedy recovery. Hope this has answered your query. If you have any more questions please feel free to ask. Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor